MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2/220/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-14 2/220/150; PERIPHERAL DILATATION CATHETER
Model Number 380350
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-14 balloon catheter was chosen for treatment of a mildly calcified lesion (70 percent stenosis degree) in a mildly tortuous part of the mid tibial artery.The affected device was introduced into the patients body and advanced to the area of interest.Once positioned, the balloon was inflated with a maximum pressure of 8 atm.Thereafter, the 0.014 inch guidewire was removed.The physician took a 3cc syringe with 0.5 ml contrast medium and 2 ml saline and injected the solution through the guidewire port during which the solution was seen to emerge from the balloon port of the affected device.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The affected balloon has been inflated and was deflated in the as returned state.Upon inflation the balloon opened normally but the pressure did not hold.A fine jet of water was seen to emerge from the distal balloon portion.Microscopic inspection revealed a pinhole about 11 mm proximal to the distal x-ray marker.In close vicinity to the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.A hub leakage as described in the event description could not be confirmed.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the complaint event is most likely related to the patients anatomy.

Brand Name
PASSEO-14 2/220/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18437194
Report Number1028232-2024-00017
Device Sequence Number6959571
Product Code LIT
UDI-Device Identifier07640130433861
UDI-Public(01)07640130433861(17)2606
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2026
Device Model Number380350
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05233404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown